Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 379, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 11, 2012, 9:59 PM CDT for Love County, Oklahoma. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 9:59 PM CDT (02:59 UTC)
- Expired
- Jun 11, 2012, 11:00 PM CDT
- In force
- 61 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
County Love County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 145 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 9:25 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 3.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3358 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1743 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 92 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.5
The text
As transmitted, in the capitals the NWS used until 2016.
947
WUUS54 KOUN 120259
SVROUN
OKC085-120400-
/O.NEW.KOUN.SV.W.0379.120612T0259Z-120612T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
959 PM CDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 1100 PM CDT
* AT 953 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP
TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 65 MPH. THIS
STORM WAS LOCATED 3 MILES NORTHWEST OF BURNEYVILLE...MOVING EAST
AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE...LEON...BURNEYVILLE...OVERBROOK...
RUBOTTOM...LAKE MURRAY AND COURTNEY.
THIS INCLUDES INTERSTATE 35 BETWEEN THE TEXAS STATE LINE AND MILE
MARKER 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3379 9720 3392 9721 3386 9726 3386 9733
3388 9733 3382 9738 3383 9746 3391 9748
3390 9756 3407 9755 3407 9697 3395 9694
3395 9700 3389 9698 3384 9702 3385 9709
3383 9705 3381 9709 3374 9709 3372 9714
TIME...MOT...LOC 0253Z 289DEG 9KT 3394 9735
$$
..SPEG.1 follow-up statement
209
WWUS54 KOUN 120336
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1036 PM CDT MON JUN 11 2012
OKC085-120400-
/O.CON.KOUN.SV.W.0379.000000T0000Z-120612T0400Z/
LOVE OK-
1036 PM CDT MON JUN 11 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM
CDT FOR LOVE COUNTY...
AT 1033 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL
AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
6 MILES NORTHEAST OF RUBOTTOM...MOVING SOUTHEAST AT 20 MPH. THE
ORIGINAL SEVERE STORM THAT HAD BEEN LOCATED NEAR BURNEYVILLE HAD
MOVED SOUTH OF THE RED RIVER.
LOCATIONS IMPACTED INCLUDE...
MARIETTA...THACKERVILLE...LEON...BURNEYVILLE...OVERBROOK...
RUBOTTOM...LAKE MURRAY AND COURTNEY.
THIS INCLUDES INTERSTATE 35 BETWEEN THE TEXAS STATE LINE AND MILE
MARKER 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE INSIDE A STURDY BUILDING UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3380 9721 3385 9717 3392 9721 3386 9726
3389 9731 3386 9733 3388 9733 3382 9738
3383 9746 3391 9748 3390 9756 3407 9755
3407 9698 3395 9694 3395 9700 3385 9701
3385 9709 3383 9705 3374 9709 3372 9714
TIME...MOT...LOC 0333Z 319DEG 19KT 3400 9738
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 9:33 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 11, 9:33 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 933 PM CDT MON JUN 11 2012 .DISCUSSION... POPS WERE INCREASED IN SOUTHEAST OKLAHOMA BECAUSE OF INCREASING SOUTH WINDS OVER THE STATIONARY SURFACE BOUNDARY AND AMPLE INSTABILITY. THUNDERSTORMS ARE LIKELY TO BECOME MORE COMMON IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA. EVENING TEMPERATURES WERE ADJUSTED SLIGHTLY TO FIT WITH TRENDS. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 85 66 86 / 20 20 40 30 HOBART OK 64 87 67 89 / 20 40 40 30 WICHITA FALLS TX 69 88 71 91 / 40 30 50 30 GAGE OK 55 84 62 88 / 0 20 40 30 PONCA CITY OK 60 86 61 86 / 0 0 20 30 DURANT OK 71 87 70 88 / 60 30 40 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 09/26
Hazardous weather outlook, Jun 11, 11:55 AM CDT, 10 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT MON JUN 11 2012
OKZ004>048-050>052-TXZ083>090-121100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT MON JUN 11 2012
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF WESTERN NORTH TEXAS AND SOUTHEAST OKLAHOMA.
LOCATION...
THE SLIGHT RISK AREA IS EAST OF A LINE FROM STROUD...TO NORMAN...
TO DUNCAN...TO HENRIETTA TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM LATE
THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS
FROM LATE THIS AFTERNOON UNTIL EARLY TUESDAY MORNING.
DISCUSSION...
A WEAK COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTHWARD THROUGH
PARTS OF CENTRAL AND SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS. A
MOIST AIRMASS REMAINS IN PLACE AHEAD OF THE FRONT. STRONG
INSTABILITY IS EXPECTED TO DEVELOP THIS AFTERNOON AS TEMPERATURES
WARM INTO THE 80S AND 90S. HOWEVER...A LAYER OF WARM AIR AT MID
LEVELS WILL LIKELY SUPPRESS THUNDERSTORM DEVELOPMENT FOR MUCH OF THE
DAY. IF AFTERNOON HEATING AND CONVERGENCE ALONG THE FRONT ARE ABLE
TO OVERCOME THE CAP...THE RESULTING STORMS WILL BE CAPABLE OF
PRODUCING HAIL TO THE SIZE OF BASEBALLS...AND STRONG WIND GUSTS TO
65 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT TUESDAY JUN 12.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...80 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
THUNDERSTORM OUTLOOK...
A RISK OF SEVERE STORMS WILL CONTINUE TUESDAY AND TUESDAY NIGHT
ACROSS WEST-CENTRAL AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
STRONG STORMS WILL BE POSSIBLE YET AGAIN ON WEDNESDAY...THROUGHOUT
OKLAHOMA AND NORTH TEXAS. A SLIGHT CHANCE OF THUNDERSTORMS WILL
CONTINUE ON THURSDAY.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
TUESDAY.
CMS/IIIn the hours before
Special weather statement, Jun 11, 8:15 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
815 PM CDT MON JUN 11 2012
TXZ089-090-120145-
CLAY TX-ARCHER TX-
815 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND
SOUTHEASTERN ARCHER COUNTIES UNTIL 845 PM CDT...
AT 813 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES
SOUTHEAST OF OLNEY...MOVING NORTHEAST AT 40 MPH. THIS STORM HAS
PRODUCTED BASEBALL SIZE HAIL NEAR NEWCASTLE TEXAS. IF THIS STORM
MAINTAINS ITS INTENSITY... A SEVERE THUNDERSTORM WARNING WILL BE
NEEDED FOR PORTIONS OF ARCHER AND CLAY COUNTIES.
LOCATIONS IMPACTED INCLUDE... WINDTHORST AND SHANNON.
MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A
WARNING IS ISSUED OR IF STORMS THREATEN YOU.
LAT...LON 3369 9842 3369 9841 3353 9817 3351 9817
3347 9822 3347 9842 3340 9842 3340 9862
TIME...MOT...LOC 0113Z 215DEG 34KT 3328 9858Special weather statement, Jun 11, 8:58 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 858 PM CDT MON JUN 11 2012 OKZ046-050-120215- LOVE OK-CARTER OK- 858 PM CDT MON JUN 11 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LOVE AND SOUTHEASTERN CARTER COUNTIES UNTIL 915 PM CDT... AT 857 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR WILSON... MOVING NORTHEAST AT 40 MPH. THIS STORM IS INCREASING IN INTENSITY AND MAY BECOME SEVERE. LOCATIONS IMPACTED INCLUDE... ARDMORE...LONE GROVE AND OVERBROOK. MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3411 9747 3434 9720 3413 9700 3397 9733 TIME...MOT...LOC 0157Z 231DEG 34KT 3409 9734 ..SPEG.
Special weather statement, Jun 11, 9:36 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
936 PM CDT MON JUN 11 2012
OKZ043-120300-
COAL OK-
936 PM CDT MON JUN 11 2012
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COAL COUNTY UNTIL
1000 PM CDT...
AT 934 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR TUPELO...
MOVING SOUTHEAST AT 10 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
COALGATE...TUPELO...LEHIGH...PHILLIPS...CENTRAHOMA...CLARITA AND
OLNEY.
LAT...LON 3442 9621 3442 9637 3451 9651 3467 9640
3458 9610
TIME...MOT...LOC 0234Z 300DEG 11KT 3456 9639
..SPEG.Local storm report, Jun 11, 9:38 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
938 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0927 PM HAIL 4 N NEWPORT 33.54N 98.02W
06/11/2012 E1.75 INCH CLAY TX EMERGENCY MNGR
NR COUNTY LINE
&&
DWLocal storm report, Jun 11, 9:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT MON JUN 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL LONE GROVE 34.17N 97.26W
06/11/2012 E1.75 INCH CARTER OK LAW ENFORCEMENT
&&
DWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:58 PM CDT | Special Weather Statement | OUN | Carter | 17 min |
| Jun 11, 9:20 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 40 min |
| Jun 11, 9:36 PM CDT | Special Weather Statement | OUN | Coal | 24 min |
| Jun 11, 10:02 PM CDT | Special Weather Statement | OUN | Atoka | 28 min |
| Jun 11, 10:32 PM CDT | Special Weather Statement | OUN | Coal, Johnston | 28 min |
| Jun 11, 10:40 PM CDT | Special Weather Statement | OUN | Carter | 35 min |
| Jun 11, 10:52 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 24 min |
| Jun 11, 11:08 PM CDT | Special Weather Statement | OUN | Stephens | 37 min |
| Jun 11, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 60 min |
| Jun 11, 11:41 PM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Jun 11, 11:42 PM CDT | Special Weather Statement | OUN | Stephens | 33 min |
| Jun 12, 12:03 AM CDT | Special Weather Statement | OUN | Coal | 27 min |
| Jun 12, 12:05 AM CDT | Special Weather Statement | OUN | Bryan | 25 min |
| Jun 12, 12:07 AM CDT | Special Weather Statement | OUN | Murray | 23 min |
| Jun 12, 12:24 AM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc | 42 min |
| Jun 12, 12:56 AM CDT | Special Weather Statement | OUN | Coal | 34 min |
| Jun 12, 8:27 AM CDT | Special Weather Statement | OUN | Harmon | 48 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.